MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON DICKINSON AND COMPANY BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Catalog Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facscalibur¿ flow cytometer: 4 color erroneous results occurred and reported to the doctor.No patient treatment delay and no patient injuries were reported.The following information was provided by the initial reporter: customer reported that there was sample from one patient where cd4+ was not detected even though it was confirmed by other laboratory that these are present.At the moment it is not known where the fault lies (sample preparation, antibodies (bought from bd) or on the instrument itself, thus the case is being open for investigation purposes.The cd4 was not detected in the blood sample from one patient (but was found in the different laboratory in frankfurt).The controls were detected so customer does not understand why it happened and tries to get to the bottom of this.The doctor was informed - no treatment was affected by the issue.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information: d.4.Unique identifier (udi) #: (b)(4).H.6 imdrf annex b: b21.H.6 imdrf annex c: c21.H.6 imdrf annex d: d16.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: based on the investigation results, the reported issue of erroneous results was not confirmed.Based on an analysis of the provided customer data by applications support and technical support, no issue could be found with this instrument.There was no impact to customer or patient safety due to this event.A return sample was not requested for evaluation as no parts were replaced.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON DICKINSON AND COMPANY BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
fahmy razak - mdr
2350 qume drive
san jose, CA 95131
4089542435
MDR Report Key19346387
Report Number2916837-2024-00030
Device Sequence Number17812440
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public(01)00382903429752(11)111219(21)E34297501940
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer04/29/2024
09/25/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date08/27/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown